News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: Clot in hand becoming bigger.


 LMBJack08 - Thu Oct 30, 2008 7:54 pm

I was recently diagnosed with pneumonia, and was hospitalized for a week. My IV's began to infiltrate more and more often, and my blood vessel blew in my hand as a result of trying to find a vein. I had a blood clot that formed on my hand when that happened, but it went away. It has been two months since I was hospitalized, and another clot has formed in my hand and it's becoming bigger, and I've experienced pain and tingling in my hand. I have been experiencing more hair loss, my systolic has been relatively high, and my diastolic has been low, the average between the two has been around 78. I was concerned, and didn't know if I should be or not.
 John Kenyon, CNA - Sat Nov 22, 2008 10:05 pm

User avatar Hello -

The main danger with clots or phlebitis (inflammation of a vein) in the superficial veins is infection. While there shouldn't be any overwhelming reason for concern in terms of a threat to life, the thing has to at least be uncomfortable and could, if it hasn't already, become infected. It should at least be looked at. Sometimes these things can be made to resolve by application of moist, warm (not hot) compresses, but if it doesn't clear up on its own soon, it should at least be evaluated medically. If you have tingling in your hand the clot may be causing pressure on a nerve.

As for the hair loss, I have no idea what may be causing that. Your mean blood pressure isn't a meaningful measurement, but if the upper (systolic) number is high (over 140) and the diastolic is low (below 60) a wide range like that is often indicative of anxiety more than anything else.

I hope this is helpful to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here